MAUDE Adverse Event Report: TERUMO CORPORATION - KOFU SURFLASH I.V. CATHETER

TERUMO CORPORATION - KOFU SURFLASH I.V. CATHETER
Catalog Number SR*FF2419
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - (b)(6).Date of birth - (b)(6) year old cat, but the exact dob was unreported.Patient involved was a feline.Device manufacture date - is between april 7 - april 9, 2017.Implanted date: device was not implanted.Explanted date: device was not explanted.A photo image of the actual sample was obtained for evaluation.The actual sample has not been returned.Therefore, the investigation was based upon the user facility information, the photo image, and the retention samples.The photo was closely checked and revealed that the portion remaining was approximately 1/3 of normal length and slightly curved.Retention samples were evaluated by visual inspection, and no defective properties were found.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the manufacturer inspection record for the reported lot was conducted with no findings.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of kofu factory of terumo corporation (manufacturer) registration no.9681835.Exemption number e2015026.
 
Event or Problem Description
The user facility reported a catheter was placed yesterday morning and removed this evening, part of the inner sheath was left inside.Surgically removed from the cat.Additional information was received on 2/16/18: surgical intervention did not take place, as initially reported.Additional information was received on 2/20/18: it was reported that the catheter was placed on (b)(6) 2018 in right cephalic in feline male cat.The feline was being treated for renal failure.Catheter was placed for approximately 24 hours, with no leakage noted during placement, and no known difficulty during vein entry.Upon removal of catheter, at conclusion of treatment, it was noted approximately 1/2 of catheter was missing.The facility was not able to find the catheter in vein, and performed x-rays.They were still not able to locate the catheter, however they released the feline to owner's care, with feline failing health due to renal failure.Feline did not show any ill effects of catheter migration.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date and the completed investigation results.The actual device was returned to the manufacturing facility for evaluation.Verification of the actual sample was compared between the actual sample piece and normal sample piece, catheter tube of the actual sample was observed to be damaged and remained only 12mm long on the hub.The damaged portion was closely observed under microscopic observation, the cross-section of the tube showed a clean straight-cut.As a result of our verification, the damage has been presumed to be made by sharp object cutting through the tube.A visual inspection was conducted on our retention samples to check potential damages in catheter and the inner-needle.As a result, no irregular finding that could have lead potential catheter damage was found.A review of the manufacturer inspection record for the concerned lot revealed no defective properties, such as catheter damage or scratch to degrade functionality of catheter were detected.As a result, no similar event was noted in the record.The potential for such an event is addressed in the instructions-for-use (ifu) with statements as the following: "do not attempt to re-insert a partially or completely withdrawn needle." there is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.(b)(4).Exemption number e2015026.

Brand Name
SURFLASH I.V. CATHETER
Common Device Name
SURFLASH I.V. CATHETER
Manufacturer (Section D)
TERUMO CORPORATION - KOFU
1727-1, tsuiji-arai
showa-cho
nakakoma-gun, yamanashi 409-3 853
JA  409-3853
MDR Report Key7324552
Report Number9681835-2018-00003
Device Sequence Number1455984
Product Code FOZ
UDI-Device Identifier04987350743534
UDI-Public04987350743534
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K991406
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue NumberSR*FF2419
Device Lot Number170406A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/13/2018
Supplement Date Received by Manufacturer03/30/2018
Initial Report FDA Received Date03/08/2018
Supplement Report FDA Received Date04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age13 YR
Patient Weight5